×

zbMATH — the first resource for mathematics

Weak convergence theorems for nonexpansive mappings and monotone mappings. (English) Zbl 1055.47052
Let \(K\) be a closed convex subset of a real Hilbert space \(H\), \(A:K\rightarrow H\) be inverse strongly monotone, and \(S:K\rightarrow K\) be nonexpansive. Assuming that the set of solutions of the variational inequality for \(A\) and the set of fixed points of \(S\) have a nonempty intersection, the authors introduce an iteration process that is shown to generate a sequence converging weakly to an element of this intersection. This is the main result of the paper, which is then applied to obtain a sequence converging to a common fixed point of a nonexpansive map and a strictly pseudocontractive map.

MSC:
47H10 Fixed-point theorems
55M20 Fixed points and coincidences in algebraic topology
49J40 Variational inequalities
47J20 Variational and other types of inequalities involving nonlinear operators (general)
PDF BibTeX Cite
Full Text: DOI
References:
[1] Browder, F. E., and Petryshyn, W.V., Construction of Fixed Points of Nonlinear Mappings in Hilbert Space, Journal of Mathematical Analysis and Applications, Vol. 20, pp. 197-228, 1967. · Zbl 0153.45701
[2] Liu, F., and Nashed, M.Z., Regularization of Nonlinear Ill-Posed Variational Inequalities and Convergence Rates, Set-Valued Analysis, Vol. 6, pp. 313-344, 1998. · Zbl 0924.49009
[3] Takahashi, W., Nonlinear Functional Analysis, Yokohama Publishers, Yokohama, Japan, 2000. · Zbl 0997.47002
[4] Takahashi, W., and Tamura, T., Convergence Theorems for a Pair of Nonexpansive Mappings, Journal of Convex Analysis, Vol. 5, pp. 45-56, 1998. · Zbl 0916.47042
[5] Yamada, I., The Hybrid Steepest-Descent Method for the Variational Inequality Problem over the Intersection of Fixed-Point Sets of Nonexpansive Mappings, Inherently Parallel Algorithms in Feasibility and Optimization and Their Applications, Edited by D. Butnariu, Y. Censor, and S. Reich, Kluwer Academic Publishers, Dordrecht, Holland, pp. 473-504, 2001. · Zbl 1013.49005
[6] Opial, Z., Weak Convergence of the Sequence of Successive Approximations for Nonexpansive Mappings, Bulletin of the American Mathematical Society, Vol. 73, pp. 591-597, 1967. · Zbl 0179.19902
[7] Browder, F. E., Fixed-Point Theorems for Noncompact Mappings in Hilbert Space, Proceedings of the National Academy of Sciences of the USA, Vol. 53, pp. 1272-1276, 1965. · Zbl 0125.35801
[8] Rockafellar, R. T., On the Maximality of Sums of Nonlinear Monotone Operators, Transactions of the American Mathematical Society, Vol. 149, pp. 75-88, 1970. · Zbl 0222.47017
[9] Schu, J., Weak and Strong Convergence to Fixed Points of Asymptotically Nonexpansive Mappings, Bulletin of the Australian Mathematical Society, Vol. 43, pp. 153-159, 1991. · Zbl 0709.47051
[10] Rhoades, B.E., Fixed-Point Iterations Using Infinite Matrices, Transactions of the American Mathematical Society, Vol. 196, pp. 161-176, 1974. · Zbl 0285.47038
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.